What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 23, 1:46 AM CST, 34 minutes earlier.
Area forecast discussion, Jun 23, 1:46 AM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
246 AM CDT Sun Jun 23 2019
.SHORT TERM...(Today through Tuesday night)
Issued at 238 AM CDT Sun Jun 23 2019
Latest surface analysis reveals a weak surface low near the
Hutchinson area with a frontal boundary extending from north
central Kansas southward into western Oklahoma. Convection has
developed in the vicinity of this low and boundary, and is
expected to continue over the next several hours. Additionally, in
western Kansas storms have clustered into a band and are expected
to continue to organize and track eastward across south central
and eventually southeast Kansas throughout the rest of the early
morning hours this morning. Latest CAMS also support this
thinking, showing a multi-cell cluster of storms pushing through
the area through mid-morning.
RAP mesoscale environmental analysis from south central Kansas
this morning reveals MUCAPE of around 1900J/kg and effective bulk
wind difference (EBWD) as high as 30-45kts. Additionally,
700-500mb lapse rates in the vicinity of 7C/km, along with
significant hail parameter around 1.0 and LHIP forecast to range
anywhere from 5 to 11 all will be supportive of a scattered large
hail threat with some very large hail up to around 2+ inches in
diameter not out of the question in spots. Meso-analysis reveals a
more marginal damaging wind threat, though modest DCAPE and
SBCAPE along with a more linear storm mode will support at least
some scatted wind gusts up to around 60mph+ or so. As a result, a
severe thunderstorm watch remains in effect through mid-morning
across south central and southeast Kansas.
Perhaps the most notable threat, however, will be the potential
for heavy rainfall and flash flooding. Model precipitable water
(PW) values ranging from 1.75-1.90 are well above the 90th
percentile of climatology. Additionally, a favorable environment
for training storms and very large amounts of moisture transport
at both 925mb and 850mb all support efficient rain makers. Given
the increasing concern for flood and flash flood potential across
the forecast area, QPF through 18z today was increased across
portions of the forecast area and trended towards the latest WPC
QPF guidance. A flash flood watch remains in effect through this
evening.
During the day today, the cold front is expected to progress
eastward to be located across southeast Kansas. Thinking that
lingering showers and storms will be in the vicinity most of the
day today, but given the worked-over environment, thinking that
the severe threat will wane sometime during the morning this
morning. However, there will likely be some recovery throughout
the day, with very large amounts of instability in southeast
Kansas by this afternoon and evening. Therefore, think severe
convective development will re-ignite along the front in southeast
Kansas later today. The good news is that this convection should
be fairly short-lived before tracking eastward out of the forecast
area late evening and overnight tonight. Once again, the main
threats will be large hail and damaging wind gusts. Flooding and
heavy will remain a concern until convection exits southeast
Kansas. Depending on exactly how much rain falls and where, river
flooding will likely increase across the area today as well. Be on
the lookout for the latest river flood warnings and statements or
the latest.
In the wake of this exiting front, high pressure is expected to
build into the region from southeast Colorado and southwest
Kansas, drying things back out for the day on Monday. Temperatures
today and tomorrow will be below climo given the cold front and
fairly widespread showers and storms. Current thinking is that
highs will struggle to reach the mid 80s area-wide today, though
central Kansas should remain only in the mid-70s. Temperatures
will likely rebound a little tomorrow, with a weak westerly flow
regime returning to the area.
Tuesday will likely remain mostly dry as well, though models do
indicate that a quick-hitting shortwave moving across the Central
Plains could bring brief showers and storms to the area during the
evening, though confidence in this remains low at this time.
.LONG TERM...(Wednesday through Saturday)
Issued at 238 AM CDT Sun Jun 23 2019
Heading into the middle of the week, temperatures will rebound to
near-normal values with afternoon highs reaching back into the low
to mid-90s. By Wednesday and Thursday, mid- and upper level
ridging returns, which will mostly keep central, south central,
and southeast Kansas dry throughout the remainder of the week. A
spotty hit-or-miss shower or storm cannot be completely ruled out,
but the chances are low at this time.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1140 PM CDT Sat Jun 22 2019
Showers and thunderstorms continue to impact portions of south
central and much of southeast KS late this evening while post-
frontal MVFR cigs were impacting portions of central and much of
western Kansas. The HRRR in addition to other CAMs continue to
suggest that another line of storms entering southwest Kansas will
race eastward impacting central and eastern KS late tonight.
Although a few strong or marginally severe storms will remain
possible, heavy rain and flooding may become the primary threats.
Flight categories will be reduced under the heaviest activity with
IFR/LIFR likely. Improving flight categories are anticipated by
15Z or sooner as the activity drifts east of the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 82 59 82 63 / 40 20 10 0
Hutchinson 80 57 82 63 / 40 20 10 0
Newton 81 58 81 63 / 60 20 10 0
ElDorado 81 59 81 63 / 50 20 10 0
Winfield-KWLD 82 60 82 63 / 50 20 10 0
Russell 73 53 82 61 / 40 20 10 0
Great Bend 74 54 82 62 / 40 10 10 0
Salina 79 57 83 64 / 50 20 10 0
McPherson 80 56 82 63 / 40 20 10 0
Coffeyville 83 63 82 63 / 60 50 10 10
Chanute 82 62 81 63 / 60 40 10 10
Iola 82 61 81 63 / 70 40 10 10
Parsons-KPPF 82 62 82 63 / 60 50 10 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for KSZ047>053-067>072-
082-083-091>096-098>100.
&&
SHORT TERM...TAV
LONG TERM...TAV
AVIATION...MWM
Hazardous weather outlook, Jun 22, 2:06 PM CST, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
306 PM CDT Sat Jun 22 2019
KSZ032-033-047>053-067>072-082-083-091>096-098>100-232015-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
306 PM CDT Sat Jun 22 2019
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Tonight
Scattered to numerous thunderstorms are expected late this
afternoon and this evening, especially across southern Kansas.
Storms are likely to be severe. The main threats in strongest storms
will be hail up to around two inches in diameter and damaging winds
to 70 mph, though a brief tornado cannot be ruled out during the
afternoon hours. In addition to the severe weather threat, flash
flooding will be possible as thunderstorms that develop are likely
to produce very heavy rainfall rates. Rises along area rivers are
also possible. A flash flood watch has been issued for most of the
area for this flooding threat.
River flooding is ongoing along the Cow Creek across portions of
Rice and Reno counties. Please refer to the latest flood warnings
and statements for the most up to date information.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Strong to severe storms are expected again Sunday afternoon and
evening, especially in southeast Kansas. Similar to Saturday, the
main threats will be hail up to around 2 inches in diameter, wind
gusts to 70mph, and flash flooding. A brief tornado cannot be ruled
out. The flash flood watch extends until Sunday night.
River flooding will likely continue through at least Sunday along
the Cow Creek across portions of Rice and Reno counties. See the
latest flood warnings and statements for the most up to date
information.
A slight chance of thunderstorms will be possible on Tuesday
evening, but confidence is low at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
&&
For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/
TAV/Ketcham
In the hours before
Special weather statement, Jun 22, 11:56 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Wichita KS
1256 AM CDT Sun Jun 23 2019
KSZ047>051-067-230630-
Ellsworth KS-Reno KS-Rice KS-McPherson KS-Barton KS-Saline KS-
1256 AM CDT Sun Jun 23 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Ellsworth County in central Kansas...
Northwestern Reno County in south central Kansas...
Rice County in central Kansas...
Northwestern McPherson County in central Kansas...
Southeastern Barton County in central Kansas...
Saline County in central Kansas...
* Until 130 AM CDT.
* At 1254 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Salina to near Raymond...and moving northeast at 15 mph.
* Hail up to the size of nickels...and wind gusts up to 50 mph will
be possible with these storms.
* Locations impacted include...
Salina, Lyons, Sterling, Kanopolis, Marquette, Little River, Chase,
Assaria, Geneseo, Brookville, Smolan, Alden, Lorraine, New Cambria,
Raymond, Falun, Glendale, Frederick, Salina Airport and Silica.
LAT...LON 3896 9738 3883 9737 3797 9847 3826 9847
3826 9866 3887 9797 3887 9793 3891 9793
3896 9787
TIME...MOT...LOC 0555Z 201DEG 13KT 3883 9769 3822 9841
BUTLERSpecial weather statement, Jun 23, 12:30 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wichita KS
130 AM CDT Sun Jun 23 2019
KSZ047>051-067-082-230700-
Ellsworth KS-Reno KS-Rice KS-McPherson KS-Barton KS-Saline KS-
Kingman KS-
130 AM CDT Sun Jun 23 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Ellsworth County in central Kansas...
Western Reno County in south central Kansas...
Rice County in central Kansas...
Western McPherson County in central Kansas...
Southeastern Barton County in central Kansas...
Saline County in central Kansas...
Northwestern Kingman County in south central Kansas...
* Until 200 AM CDT.
* At 129 AM CDT...National Weather Service Doppler radar was tracking
strong thunderstorms with locally heavy rainfall along a line
extending from near New Cambria to near Zenith...and moving
northeast at 20 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Salina, Mcpherson, Lyons, Lindsborg, Sterling, Nickerson,
Kanopolis, Marquette, Little River, Chase, Arlington, Assaria,
Gypsum, Turon, Geneseo, Brookville, Sylvia, Smolan, Alden and
Windom.
LAT...LON 3896 9738 3867 9737 3763 9846 3826 9847
3826 9865 3896 9786
TIME...MOT...LOC 0630Z 226DEG 19KT 3886 9754 3798 9845
BUTLERSpecial weather statement, Jun 23, 1:00 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wichita KS
200 AM CDT Sun Jun 23 2019
KSZ048>052-067-068-082-230730-
Ellsworth KS-Reno KS-Rice KS-McPherson KS-Harvey KS-Marion KS-
Saline KS-Kingman KS-
200 AM CDT Sun Jun 23 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Ellsworth County in central Kansas...
Reno County in south central Kansas...
Rice County in central Kansas...
McPherson County in central Kansas...
Western Harvey County in south central Kansas...
Northwestern Marion County in central Kansas...
Saline County in central Kansas...
Northwestern Kingman County in south central Kansas...
* Until 230 AM CDT.
* At 158 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
west of Durham to 5 miles southeast of South Hutchinson...and
moving northeast at 30 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Salina, Hutchinson, Mcpherson, Lyons, Hesston, Lindsborg, Kingman,
Hillsboro, South Hutchinson, Sterling, Moundridge, Inman, Buhler,
Haven, Nickerson, Burrton, Galva, Canton, Pretty Prairie and
Marquette.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central Kansas.
LAT...LON 3896 9738 3861 9737 3861 9693 3858 9693
3791 9766 3791 9770 3787 9770 3780 9778
3750 9846 3820 9847 3896 9769
TIME...MOT...LOC 0700Z 222DEG 24KT 3852 9739 3800 9785
BUTLERSpecial weather statement, Jun 23, 1:30 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Wichita KS
230 AM CDT Sun Jun 23 2019
KSZ051-052-067>069-083-230800-
Reno KS-Butler KS-McPherson KS-Harvey KS-Marion KS-Sedgwick KS-
230 AM CDT Sun Jun 23 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Reno County in south central Kansas...
Northwestern Butler County in south central Kansas...
Eastern McPherson County in central Kansas...
Harvey County in south central Kansas...
Marion County in central Kansas...
Northwestern Sedgwick County in south central Kansas...
* Until 300 AM CDT.
* At 228 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Durham to near Goessel to near Haven...and moving east at 30 mph.
* Wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Wichita, Newton, Park City, Valley Center, Bel Aire, Goddard,
Hesston, Maize, Hillsboro, Halstead, Marion, North Newton,
Moundridge, Sedgwick, Colwich, Haven, Peabody, Burrton, Garden
Plain and Mount Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central Kansas.
LAT...LON 3767 9781 3773 9781 3773 9791 3783 9807
3827 9755 3861 9745 3861 9693 3852 9693
3852 9682 3851 9682 3808 9685 3754 9760
TIME...MOT...LOC 0729Z 287DEG 26KT 3852 9725 3818 9732 3786 9774
BUTLERSpecial weather statement, Jun 23, 2:03 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Wichita KS
303 AM CDT Sun Jun 23 2019
KSZ052-053-069-230900-
Butler KS-Marion KS-Chase KS-
303 AM CDT Sun Jun 23 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Butler County in south central Kansas...
Marion County in central Kansas...
Chase County in east central Kansas...
* Until 400 AM CDT.
* At 301 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Lincolnville to near Peabody...and moving east at 30 mph.
* Wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Marion, Peabody, Cottonwood Falls, Strong City, Florence, Burns,
Lincolnville, Ramona, Bazaar, Lost Springs, Elmdale, Matfield
Green, Cedar Point, Hymer, Marion Lake, Wonsevu, Tallgrass Prairie,
Pilsen, Saffordville and Tallgrass Prairie Preserve.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central and southeastern Kansas.
LAT...LON 3852 9693 3852 9635 3809 9636 3809 9651
3808 9652 3806 9652 3807 9715 3817 9715
3817 9720 3820 9721 3861 9707 3861 9693
TIME...MOT...LOC 0803Z 255DEG 25KT 3848 9689 3814 9706
BUTLERSpecial weather statement, Jun 23, 2:05 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Wichita KS
305 AM CDT Sun Jun 23 2019
KSZ052-068-069-230830-
Butler KS-Harvey KS-Marion KS-
305 AM CDT Sun Jun 23 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Butler County in south central Kansas...
Harvey County in south central Kansas...
Southwestern Marion County in central Kansas...
* Until 330 AM CDT.
* At 303 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Newton...moving northeast at 30
mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Newton, Hesston, Halstead, North Newton, Peabody, Walton, Elbing
and Newton Airport.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central Kansas.
LAT...LON 3808 9759 3817 9745 3817 9737 3822 9737
3831 9724 3829 9715 3819 9718 3820 9716
3817 9711 3810 9711 3810 9701 3806 9698
3803 9699 3791 9752 3791 9753
TIME...MOT...LOC 0805Z 240DEG 24KT 3804 9740
BUTLER